Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 8, 2019, 3:49 PM CST for 23 counties in Kansas. It took effect at Mar 9, 2019, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2019, 3:49 PM CST (21:49 UTC)
- In effect from
- Mar 9, 2019, 12:00 PM CST
- Expired
- Mar 9, 2019, 5:53 PM CST
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS73 KTOP 082149 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 349 PM CST Fri Mar 8 2019 KSZ034-035-037-054>056-058-059-091200- /O.NEW.KTOP.WI.Y.0003.190309T1800Z-190310T0000Z/ Ottawa-Dickinson-Morris-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Minneapolis, Bennington, Abilene, Herington, Council Grove, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 349 PM CST Fri Mar 8 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST SATURDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from noon to 6 PM CST Saturday. * TIMING...A Wind Advisory will be in effect Saturday afternoon. * WINDS...West-northwest winds will be sustained between 25-30 mph with gusts up to 40 mph possible. * IMPACTS...Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
6 follow-up statements
420 WWUS73 KTOP 090006 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 606 PM CST Fri Mar 8 2019 KSZ034-090900- /O.NEW.KTOP.FG.Y.0008.190309T0006Z-190309T0900Z/ /O.CON.KTOP.WI.Y.0003.190309T1800Z-190310T0000Z/ Ottawa- Including the cities of Minneapolis and Bennington 606 PM CST Fri Mar 8 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST SATURDAY... The National Weather Service in Topeka has issued a Dense Fog Advisory, which is in effect until 3 AM CST Saturday. * TIMING...The Dense Fog Advisory is through 3 AM. A Wind Advisory will be in effect Saturday afternoon. * WINDS...West-northwest winds sustained around 30 mph with gusts up to 40 mph possible. * VISIBILITY...A quarter of a mile or less at times. * Impacts...Visibilities of less than a quarter of a mile tonight and early Saturday morning will create hazardous driving conditions. Plan on extra time to get to your destination and leave a bigger following distance between cars and or trucks. Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ008-020-090900- /O.NEW.KTOP.FG.Y.0008.190309T0006Z-190309T0900Z/ Republic-Cloud- Including the cities of Belleville and Concordia 606 PM CST Fri Mar 8 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... The National Weather Service in Topeka has issued a Dense Fog Advisory, which is in effect until 3 AM CST Saturday. * VISIBILITY...A quarter of a mile or less at times. * IMPACTS...Visibilities of less than a quarter of a mile tonight and early Saturday morning will create hazardous driving conditions. Plan on extra time to get to your destination and leave a bigger following distance between cars and or trucks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ035-037-054>056-058-059-090900- /O.CON.KTOP.WI.Y.0003.190309T1800Z-190310T0000Z/ Dickinson-Morris-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Abilene, Herington, Council Grove, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 606 PM CST Fri Mar 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST SATURDAY... * TIMING...A Wind Advisory will be in effect Saturday afternoon. * WINDS...West-northwest winds will be sustained around 30 mph with gusts up to 40 mph possible. * IMPACTS...Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
826 WWUS73 KTOP 090842 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 242 AM CST Sat Mar 9 2019 KSZ009-021-091645- /O.EXB.KTOP.FG.Y.0008.000000T0000Z-190309T1600Z/ /O.EXB.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ Washington-Clay- Including the cities of Washington, Hanover, Clifton, Linn, Greenleaf, and Clay Center 242 AM CST Sat Mar 9 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... The National Weather Service in Topeka has issued a Dense Fog Advisory, which is in effect until 10 AM CST this morning. A Wind Advisory has also been issued. This Wind Advisory is in effect from noon today to 7 PM CST this evening. * TIMING...The dense fog advisory is in effect through 10 AM. A Wind Advisory will be in effect Saturday afternoon. * VISIBILITY...A quarter of a mile or less at times. * WINDS...West-northwest winds sustained at 25 to 30 mph with gusts between 40 and 50 mph. * IMPACTS...Dense fog resulting in visibilities one quarter of a mile or less. Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ008-020-091645- /O.EXB.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ /O.EXT.KTOP.FG.Y.0008.000000T0000Z-190309T1600Z/ Republic-Cloud- Including the cities of Belleville and Concordia 242 AM CST Sat Mar 9 2019 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from noon today to 7 PM CST this evening. * TIMING...The dense fog advisory is in effect through 10 AM. A Wind Advisory will be in effect Saturday afternoon. * VISIBILITY...One quarter of a mile or less at times. * WINDS...West-northwest winds sustained at 25 to 30 mph with gusts between 40 and 50 mph. * IMPACTS...Dense fog resulting in visibilities one quarter of a mile or less. Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ010>012-022>024-026-036-038>040-091645- /O.EXB.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary- Wabaunsee-Shawnee-Douglas- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Junction City, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 242 AM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from noon today to 7 PM CST this evening. * TIMING...A Wind Advisory will be in effect Saturday afternoon. * WINDS...West-northwest winds sustained at 25 to 30 mph with gusts between 40 and 50 mph. * IMPACTS...Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ034-091645- /O.EXT.KTOP.FG.Y.0008.000000T0000Z-190309T1600Z/ /O.EXT.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ Ottawa- Including the cities of Minneapolis and Bennington 242 AM CST Sat Mar 9 2019 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... * TIMING...The Dense Fog Advisory is through 10 AM. A Wind Advisory will be in effect Saturday afternoon. * WINDS...West-northwest winds sustained at 25 to 30 mph with gusts between 40 and 50 mph. * VISIBILITY...One quarter of a mile or less at times. * IMPACTS...Dense fog resulting in visibilities one quarter of a mile or less. Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ035-037-054>056-058-059-091645- /O.EXT.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ Dickinson-Morris-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Abilene, Herington, Council Grove, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 242 AM CST Sat Mar 9 2019 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... * TIMING...A Wind Advisory will be in effect Saturday afternoon. * WINDS...West-northwest winds sustained at 25 to 30 mph with gusts between 40 and 50 mph. * IMPACTS...Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
061 WWUS73 KTOP 091348 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 748 AM CST Sat Mar 9 2019 KSZ010-092200- /O.EXA.KTOP.FG.Y.0008.000000T0000Z-190309T1600Z/ /O.CON.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ Marshall- Including the cities of Marysville, Blue Rapids, and Frankfort 748 AM CST Sat Mar 9 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... The National Weather Service in Topeka has issued a Dense Fog Advisory, which is in effect until 10 AM CST this morning. * TIMING...The dense fog advisory is in effect through 10 AM. A Wind Advisory will be in effect Saturday afternoon. * VISIBILITY...A quarter of a mile or less at times. * WINDS...West-northwest winds sustained at 25 to 30 mph with gusts between 40 and 50 mph. * IMPACTS...Dense fog resulting in visibilities one quarter of a mile or less. Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ008-009-020-021-034-092200- /O.CON.KTOP.FG.Y.0008.000000T0000Z-190309T1600Z/ /O.CON.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, and Bennington 748 AM CST Sat Mar 9 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... * TIMING...The dense fog advisory is in effect through 10 AM. A Wind Advisory will be in effect Saturday afternoon. * VISIBILITY...A quarter of a mile or less at times. * WINDS...West-northwest winds sustained at 25 to 30 mph with gusts between 40 and 50 mph. * IMPACTS...Dense fog resulting in visibilities one quarter of a mile or less. Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ011-012-022>024-026-035>040-054>056-058-059-092200- /O.CON.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary- Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 748 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... * TIMING...A Wind Advisory will be in effect Saturday afternoon. * WINDS...West-northwest winds sustained at 25 to 30 mph with gusts between 40 and 50 mph. * IMPACTS...Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
763 WWUS73 KTOP 091539 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 939 AM CST Sat Mar 9 2019 KSZ008>010-020-021-034-092345- /O.EXT.KTOP.FG.Y.0008.000000T0000Z-190309T1800Z/ /O.CON.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ Republic-Washington-Marshall-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Minneapolis, and Bennington 939 AM CST Sat Mar 9 2019 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...Dense fog will be common through the late morning. Wind speeds will increase early this afternoon and remain strong through the late afternoon. * VISIBILITY...A quarter of a mile or less at times. * WINDS...West to northwest winds sustained at 25 to 30 mph with gusts between 40 and 50 mph. * IMPACTS...Dense fog resulting in visibilities one quarter of a mile or less. Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ011-012-022>024-026-035>040-054>056-058-059-092345- /O.CON.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary- Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 939 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...Wind speeds will increase early this afternoon and remain strong through the late afternoon. * WINDS...West to northwest winds sustained at 25 to 30 mph with gusts between 40 and 50 mph. * IMPACTS...Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
360 WWUS73 KTOP 091748 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1148 AM CST Sat Mar 9 2019 KSZ008>010-020-021-034-100100- /O.EXP.KTOP.FG.Y.0008.000000T0000Z-190309T1800Z/ /O.CON.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ Republic-Washington-Marshall-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Minneapolis, and Bennington 1148 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... ...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY... * TIMING...Wind speeds will increase early this afternoon and remain strong through the late afternoon. * WINDS...West to northwest winds will be sustained at 25 to 30 mph with gusts from 40 to around 50 mph. * IMPACTS...Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ011-012-022>024-026-035>040-054>056-058-059-100100- /O.CON.KTOP.WI.Y.0003.190309T1800Z-190310T0100Z/ Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary- Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1148 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...Wind speeds will increase early this afternoon and remain strong through the late afternoon. * WINDS...West to northwest winds will be sustained at 25 to 30 mph with gusts from 40 to around 50 mph. * IMPACTS...Loose and light weight outdoor objects will be blown around. Driving could also be hindered, especially on north and south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
320 WWUS73 KTOP 092353 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 553 PM CST Sat Mar 9 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-100100- /O.CAN.KTOP.WI.Y.0003.000000T0000Z-190310T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 553 PM CST Sat Mar 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Topeka has cancelled the Wind Advisory. Westerly winds have fallen below 30 mph sustained so the advisory will be allowed to expire. Gusty westerly winds between 15 and 25 mph sustained with gusts up to 40 mph are likely throughout the early evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:33 PM CST, 16 minutes earlier.
Area forecast discussion, Mar 8, 3:33 PM CST, 16 minutes before
Area Forecast Discussion National Weather Service Topeka KS 333 PM CST Fri Mar 8 2019 .SHORT TERM...(This evening through Saturday) Issued at 331 PM CST Fri Mar 8 2019 20Z water vapor imagery shows an upper trough swinging into the Four Corners region with a plume of water vapor surging northeastward toward the CWA. A surface low is currently located over the Colorado Rockies with a warm front extending southeastward through the Red River Valley of OK/TX. The upper trough and associated surface low will progress eastward this evening and tonight, tracking across Kansas. Increasing low level moisture will continue to advect northward into the forecast area ahead of the system. As evident on BUFKIT soundings, moisture will continue to increase until the column is saturated through a deep layer. As broad forcing increases just ahead of the system, a batch of rain will develop and overspread the area by 09Z Saturday. Some model guidance indicates that a few hundred J/km of CAPE will develop overnight and early tomorrow morning, primarily across eastern Kansas. Thus, have mentioned thunder in the forecast. Strong winds aloft may be able to penetrate to the surface from a few thunderstorms which could create isolated damaging wind gusts, which will be the primary concern with the strong storms. Total QPF from this batch of precipitation is between a half and three-fourths of an inch over eastern Kansas, but tapers off further west in north-central Kansas to just one tenth of an inch expected. The surface low will track directly over the forecast area around 15Z Saturday. Rain and storms will progress eastward into MO during the middle portion of the day. Behind the system, winds will increase out of the west-northwest. A Wind Advisory will go into effect at 18Z and last until 00Z Sunday for areas primarily south of I-70. In the advisory area, winds will be sustained around 25-30 mph with gusts to near 40 mph possible. Despite a lack of sunshine tomorrow, temperatures are expected to warm into the upper 40s and low 50s along and south of I-70 as the system draws warmer, moist air into the region. .LONG TERM...(Saturday night through Friday) Issued at 331 PM CST Fri Mar 8 2019 Wind speeds should be decreasing noticeably by early Saturday evening as the pressure gradient relaxes and mixing decreases, but near-Advisory speeds could persist early. Modest surface ridge builds in for Sunday with another shortwave rotating around the exiting system bringing a reinforcing surge of cool air into the central Mississippi Valley from the northwest Sunday night. In combination with rising heights and limited moisture, these periods remain relatively tranquil. Precipitation chances enter central portions of the state Monday as a deep upper low makes eastward progress into the Baja region. Isentropic lift over the exiting anticyclone should bring increasing coverage of precipitation late Monday into Tuesday, with wintry types becoming a concern. 850 mb winds become fairly strong from the south by late evening and keep snow potential low, with near-surface conditions struggling to fall below freezing under increasing cloud and WAA. Will maintain an icy mix in the north for much of the night but confidence in thermodynamic fields supporting this is low. Deep WAA regime continues Tuesday into Tuesday night as the southwest upper low swings east then northeast as another wave dives southeast into the Great Basin. Periods of showers and thunderstorms appear likely through this period, with the thunder potential likely greater Tuesday night as theta-e increases around 850 mb for greater elevated lapse rates. Specifics on timing of the southern wave pushing through the local area remain uncertain, but the well-mixed continental airmass may move in by midday and keep surface-based convection in check. The afternoon could easily bring winds speeds back to Advisory levels and some of the warmest temps seen in over a month in this scenario. Another concern will be heavy rains with GEFS plumes rather consistent with heavy rainfall amounts accumulating over these periods. Ground conditions will likely remain fairly saturated for much of the area with locations not getting decent rainfall tonight/Saturday still wet from snow melt. River flooding will likely be the primary type of hydrologic concern. Thursday and Friday periods looking benign with another reinforcing shortwave to the northeast helping keeps temps cool and provide some small potential for precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1139 AM CST Fri Mar 8 2019 For the 18Z TAFS, visibilities and CIGS will improve slightly this afternoon. An upper level trough and associated surface low will approach the area this evening. Rain and thunderstorms will develop and overspread the forecast area tonight. Damaging wind will be possible with stronger storms. Visibilities and CIGS will drop into the low-end IFR category with precip around. Periods of LIFR will also be possible at times. Rain and storms should exit the area by midday Saturday. Surface winds will increase as the precip exits and will be very gusty through the day. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Teefey LONG TERM...65 AVIATION...Teefey
Hazardous weather outlook, Mar 8, 3:27 PM CST, 22 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 327 PM CST Fri Mar 8 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-092130- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 327 PM CST Fri Mar 8 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Thunderstorms are possible tonight across east-central Kansas. Isolated damaging wind gusts will be the main hazard with the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will continue to be possible across east central Kansas Saturday morning. Storms will be capable of producing isolated damaging winds and locally heavy rainfall. West and northwest winds are forecast to strengthen Saturday afternoon and gust to around 40 MPH across most of the area, but especially south of Interstate 70 where a Wind Advisory will be in effect from noon until 6:00 PM. A mixture of freezing rain and sleet is possible Monday night into Tuesday morning for areas generally along and north of a line from Concordia to Holton. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:37 AM CST | Dense Fog Advisory | TOP | Anderson, Cloud, Coffey, Dickinson, Franklin, Lyon and 4 more | 5 hr |
| Mar 8, 10:02 AM CST | Dense Fog Advisory | TOP | Cloud, Republic | 118 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.